Volume 19, issue 1 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Distortion of surfaces in graph manifolds

G Christopher Hruska and Hoang Thanh Nguyen

Algebraic & Geometric Topology 19 (2019) 363–395
Bibliography
1 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
2 D Burago, Y Burago, S Ivanov, A course in metric geometry, 33, Amer. Math. Soc. (2001) MR1835418
3 S V Buyalo, P V Svetlov, Topological and geometric properties of graph manifolds, Algebra i Analiz 16 (2004) 3 MR2068341
4 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
5 S M Gersten, Quadratic divergence of geodesics in CAT(0) spaces, Geom. Funct. Anal. 4 (1994) 37 MR1254309
6 É Ghys, P de la Harpe, Quasi-isométries et quasi-géodésiques, from: "Sur les groupes hyperboliques d’après Mikhael Gromov" (editors É Ghys, P de la Harpe), Progr. Math. 83, Birkhäuser (1990) 79 MR1086653
7 M F Hagen, P Przytycki, Cocompactly cubulated graph manifolds, Israel J. Math. 207 (2015) 377 MR3358051
8 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, 220, Amer. Math. Soc. (1979) MR539411
9 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, 761, Springer (1979) MR551744
10 M Kapovich, B Leeb, 3–Manifold groups and nonpositive curvature, Geom. Funct. Anal. 8 (1998) 841 MR1650098
11 Y Liu, A characterization of virtually embedded subsurfaces in 3–manifolds, Trans. Amer. Math. Soc. 369 (2017) 1237 MR3572272
12 W D Neumann, Immersed and virtually embedded π1–injective surfaces in graph manifolds, Algebr. Geom. Topol. 1 (2001) 411 MR1852764
13 H T Nguyen, Distortion of surfaces in 3–manifolds, preprint (2018) arXiv:1805.01094
14 G Paulik, Gluing spaces and analysis, Dissertation, Rheinische Friedrich-Wilhelms-Universität Bonn (2005) MR2204257
15 P Przytycki, D T Wise, Graph manifolds with boundary are virtually special, J. Topol. 7 (2014) 419 MR3217626
16 P Przytycki, D T Wise, Separability of embedded surfaces in 3-manifolds, Compos. Math. 150 (2014) 1623 MR3260144
17 J H Rubinstein, S Wang, π1–injective surfaces in graph manifolds, Comment. Math. Helv. 73 (1998) 499 MR1639876
18 P Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978) 555 MR0494062
19 J R Stallings, Topology of finite graphs, Invent. Math. 71 (1983) 551 MR695906
20 H C Tran, Geometric embedding properties of Bestvina–Brady subgroups, Algebr. Geom. Topol. 17 (2017) 2499 MR3686403
21 S Wang, F Yu, Graph manifolds with non-empty boundary are covered by surface bundles, Math. Proc. Cambridge Philos. Soc. 122 (1997) 447 MR1466648
22 D T Wise, From riches to raags : 3–manifolds, right-angled Artin groups, and cubical geometry, 117, Amer. Math. Soc. (2012) MR2986461
23 D T Wise, The structure of groups with a quasiconvex hierarchy, preprint (2012)
24 D J Woodhouse, Classifying finite dimensional cubulations of tubular groups, Michigan Math. J. 65 (2016) 511 MR3542763